Oklahoma, 2006Heat in Oklahoma, June 20, 2006
June 20, 2006 · NWS OUN · 1 event in 1 county or zone
1 heat, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 20, 2:42 PM CST, 18 minutes earlier.
Area forecast discussion, Jun 20, 2:42 PM CST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
342 PM CDT TUE JUN 20 2006
.DISCUSSION...
THE UPPER RIDGE THAT IS SUPPLYING OUR NORTHWESTERN COUNTIES WITH
BLAZING AFTERNOON HEAT WILL BE BEATEN BACK TO THE SOUTHWEST OVER
THE NEXT FEW DAYS. THIS WILL ALSO ALTER THE PRECIPITATION
PATTERN... FROM THE CURRENT SCATTERED STORMS OVER THE HIGH PLAINS
THAT GENERALLY DO NOT MAKE IT INTO OUR COUNTIES... TO MORE OF A
NORTHWEST FLOW NOCTURNAL MCS KIND OF THING. THIS WILL HAVE THE
EFFECT OF INCREASING OUR RAIN CHANCES AND DROPPING DAYTIME
TEMPERATURES BACK TO NEAR NORMAL... IF NOT BELOW... BEGINNING
THURSDAY.
ALTHOUGH THE MEX GUIDANCE DROPS RAIN CHANCES BELOW 20 PERCENT
AFTER FRIDAY... THE GFS DOES SHOW LINGERING BOUNDARIES IN THE
AREA... SO IT SEEMS PRUDENT TO RETAIN OUR POPS THROUGH THE
WEEKEND.
FIRE ISSUES SHOULD IMPROVE OVER THE NEXT FEW DAYS AS WINDS
DECREASE... AND AFTERNOON HIGHS DROP BACK A FEW DEGREES PER DAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 71 94 70 88 / 10 10 10 20
HOBART OK 71 96 71 89 / 10 10 10 20
WICHITA FALLS TX 71 94 71 93 / 0 10 10 10
GAGE OK 70 95 69 86 / 20 10 30 30
PONCA CITY OK 71 92 70 86 / 10 10 20 30
DURANT OK 72 93 71 90 / 0 10 10 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR OKZ004-OKZ005-
OKZ009-OKZ010.
TX...NONE.
&&
32/23Hazardous weather outlook, Jun 20, 10:55 AM CST, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT TUE JUN 20 2006
OKZ004>048-050>052-TXZ083>090-211200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CDT TUE JUN 20 2006
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AND OVERNIGHT
ACROSS NORTHWEST OKLAHOMA.
DISCUSSION...
THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER WESTERN KANSAS AND THE
PANHANDLES OF OKLAHOMA AND TEXAS LATE TODAY...A FEW OF WHICH COULD
APPROACH NORTHWEST OKLAHOMA DURING THE EVENING AND OVERNIGHT HOURS.
VERY STRONG WIND GUSTS WOULD BE A CONCERN WITH ANY THUNDERSTORMS
THAT MANAGE TO MAKE IT INTO THE BODY OF OKLAHOMA...WITH WINDS
APPROACHING SEVERE LEVELS POSSIBLE.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY JUN 21.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...20 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.
OTHER HAZARDOUS WEATHER...
HOT TEMPERATURES AND STRONG SOUTHERLY WINDS WILL LEAD TO A VERY HIGH
FIRE DANGER THIS AFTERNOON...ESPECIALLY ACROSS WESTERN NORTH TEXAS
AND THE NORTHWEST HALF OF OKLAHOMA. A RED FLAG WARNING IS IN EFFECT
THIS AFTERNOON AND EARLY EVENING ACROSS FAR NORTHWEST OKLAHOMA. THE
SOUTHERLY WINDS ACROSS NORTHERN OKLAHOMA COULD HAMPER TRAVEL OF HIGH
PROFILE AND LIGHT-WEIGHT VEHICLES...ESPECIALLY THOSE TRAVELING ON
EAST-WEST ROADWAYS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL INCREASE WEDNESDAY NIGHT...MAINLY ACROSS
NORTHWEST PORTIONS OF OKLAHOMA. BY THURSDAY AND FRIDAY...
THUNDERSTORM CHANCES WILL SPREAD SOUTH ACROSS THE REST OF OKLAHOMA
AND WESTERN NORTH TEXAS. THE WEATHER PATTERN WILL SUPPORT
THUNDERSTORM DEVELOPMENT OVER THE HIGH PLAINS OF EASTERN COLORADO
AND WESTERN KANSAS... AND A SOUTHEAST MOVEMENT OF THE STORMS INTO
OKLAHOMA AND NORTH TEXAS. A COLD FRONT WILL ALSO BRING MORE SEASONAL
TEMPERATURES TO THE REGION LATE THIS WEEK INTO EARLY NEXT WEEK.
OTHER HAZARDOUS WEATHER...
HOT TEMPERATURES WILL PERSIST THROUGH THE MIDDLE OF THE WEEK...
ESPECIALLY ACROSS WESTERN OKLAHOMA AND WESTERN NORTH TEXAS... WHICH
MAY LEAD TO HEAT RELATED HEALTH PROBLEMS. THE FIRE DANGER WILL ALSO
REMAIN IN THE HIGH TO VERY HIGH CATEGORY UNTIL FRIDAY...WHEN MORE
WIDESPREAD RAIN ACTIVITY IS EXPECTED AND COOLER TEMPERATURES ARRIVE.
CJSHeat, Canadian
- When
- June 20, 3:00 PM CST
- Where
- Canadian forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- NEWSPAPER
- Coordinates
- 35.542, -97.982 (the zone’s center; the record gives no point)
A man collapsed at a house in Yukon,Oklahoma on Tuesday June 20 due to the heat. He died from the effects of heat stress the following day in the hospital.
| Event | Date | Age | Sex | Where | Kind |
|---|
| Heat, Canadian | 2006-06-21 | 32 | Male | Permanent Home | Direct |
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Nebraska, June 20, 2006$365,000 · F1 · 5 events
- Hail and Damaging Winds in Massachusetts, June 20, 2006$140,000 · 50 kt wind · 13 events
- Damaging Winds in Nebraska, June 20, 2006$130,000 · 61 kt wind · 3 events
- Hail and Damaging Wind in Nebraska, June 20, 2006$110,000 · 1.75 in hail · 5 events
- Hail and Damaging Winds in Rhode Island, June 20, 2006$80,000 · 50 kt wind · 4 events
- Damaging Winds and Lightning Strike in Iowa, June 20, 2006$45,000 · 57 kt wind · 3 events
- Hail and Damaging Winds in Kansas, June 20, 2006$27,000 · 2 in hail · 12 events
- Damaging Winds in Kansas, June 20, 2006$40,000 · 65 kt wind · 2 events
- Hail and Damaging Winds in Maine, June 20, 20061.25 in hail · 29 events
- Flash Flood in Texas, June 20, 2006$25,000 · 1 event
- Hail and Damaging Winds in New Hampshire, June 20, 20061.75 in hail · 20 events
- Tornado and Hail in Colorado, June 20, 2006F0 · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516067.